Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 42, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 5, 2014, 2:32 PM CDT for Limestone County, Madison County, Alabama. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 2:32 PM CDT (19:32 UTC)
- Expired
- Sep 5, 2014, 4:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538
WGUS54 KHUN 051932
FFWHUN
ALC083-089-052130-
/O.NEW.KHUN.FF.W.0042.140905T1932Z-140905T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA...
EAST CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 430 PM CDT
* AT 230 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE CITY OF MADISON IN FAR WESTERN MADISON
COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHWESTERN HUNTSVILLE...MADISON...REDSTONE ARSENAL...MARSHALL
SPACE FLIGHT CENTER...HUNTSVILLE INTERNATIONAL AIRPORT...HARVEST...
BELLE MINA...FRENCH MILL AND CAPSHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3483 8667 3464 8665 3465 8688 3484 8689
$$
RSB1 follow-up statement
068 WGUS74 KHUN 052035 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT FRI SEP 5 2014 ALC083-089-052044- /O.CAN.KHUN.FF.W.0042.000000T0000Z-140905T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL-LIMESTONE AL- 335 PM CDT FRI SEP 5 2014 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MADISON AND EAST CENTRAL LIMESTONE COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MADISON PUBLIC WORKS REPORTED NO FLOOD PROBLEMS IN THE CITY OF MADISON. LAT...LON 3483 8667 3464 8665 3465 8688 3484 8689 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:43 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 5, 12:43 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 PM CDT FRI SEP 5 2014 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1053 AM CDT FRI SEP 5 2014/ MID/UPPER LEVEL RIDGING...WITH A 500MB RIDGE IN THE 592/593 DECAMETER HEIGHT RANGE CONTINUED ACROSS THE SE CONUS. A RATHER MOIST REGIME WAS PRESENT ACROSS THE REGION...WITH PRECIP WATER AMOUNTS RANGING AROUND 2 INCHES LOCALLY. A WEAK BOUNDARY EXTENDED SW-NE FROM NORTH CENTRAL AL (AROUND BIRMINGHAM) TO THE CUMBERLAND PLATEAU. 10 AM TEMPERATURES ACROSS THE REGION HAVE WARMED INTO THE LOWER 80S WITH LIGHT SE WINDS. SHOWER ACTIVITY THAT EARLIER AFFECTED AREAS ALONG THE JACKSON/ DEKALB BORDER WEST OF HENAGAR HAS DISSIPATED. THIS SHOWER EXHIBITED LITTLE MOVEMENT...WHILE PRODUCING AROUND 2 INCHES OVER THAT AREA. OTHER ACTIVITY AS OF THIS WRITING WAS FORMING ACROSS PARTS OF THE VALLEY...MAINLY NEAR ARDMORE...PLEVNA... SOUTH OF FAYETTEVILLE AND EAST OF RUSSELLVILLE. GIVEN THE HIGH AMOUNT OF PRECIP WATER AND LIGHT WINDS ALOFT... DEVELOPMENT THIS AFTERNOON WILL OBVIOUSLY BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FORECAST MODEL SOUNDINGS INDICATED AN INVERTED-V TYPE SIGNATURE...WITH A POTENTIAL FOR GUSTY WET MICROBURST TYPE WIND GUSTS. MODEL OUTPUT FROM THE NEW NAM/RAP CONTINUED TO INDICATED SPOTTY RAINFALL COVERAGE...SO HAVE HELD THE LINE ON INCREASING POPS THIS GO AROUND. THAT BEING SAID...NOT EXPECTING A WIDESPREAD COVERAGE OF PRECIP THIS AFTERNOON...BUT THOSE AREAS THAT DO GET AFFECTED COULD RECEIVE A GOOD DOSE OF RAIN. MINOR TWEAKS WERE MADE TO SOME OF THE HOURLY PARAMETERS...AKA DEWPOINTS/HIGH TEMPERATURES/WINDS AND CLOUD COVER. THOSE CHANGES WILL HAVE NO AFFECT ON BIG PICTURE WORDING...THUS NO FORECAST CHANCES AT THIS TIME. RSB && .AVIATION... FOR 18Z TAFS... GENERALLY VFR WEATHER SHOULD CONTINUE INTO THE EVENING. HOWEVER SCT CONVECTION FORMING ACROSS THE REGION THIS AFTERNOON/EARLY EVENING COULD AFFECT A TERMINAL...BRINGING SHORT TERM VIS/CIG AND ERRATIC/GUSTY WINDS. CONVECTION SHOULD TAPER OFF IN THE EARLY EVENING WITH A LOSS OF DAYTIME HEATING. PATCHY FOG DEVELOPMENT IS POSSIBLE LATE TONIGHT/AROUND DAYBREAK SAT AM. ANY FOG THAT FORMS SHOULD DISSIPATE IN THE 14/15Z TIMEFRAME SAT AM. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 5, 5:18 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 518 AM CDT FRI SEP 5 2014 ALZ001>010-016-TNZ076-096-097-061015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 518 AM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION BY EARLY THIS AFTERNOON AND DIMINISH SHORTLY AFTER SUNSET. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE EAST OF A LINE EXTENDING FROM RUSSELLVILLE TO ANDERSON. DUE TO SLOW STORM MOTIONS... THE GREATEST THREAT FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. HOWEVER...WIND GUSTS OF 30 TO 40 MPH AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THE STRONGEST CELLS. PATCHY FOG WILL LIKELY DEVELOP EARLY SATURDAY MORNING...ESPECIALLY IN LOCAL RIVER VALLEYS AND ANY OTHER AREAS THAT EXPERIENCE RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COVERAGE OF THUNDERSTORM ACTIVITY WILL INCREASE FOR ALL AREAS SATURDAY AND SATURDAY NIGHT AS A COLD FRONT PUSHES SOUTHWARD...WITH STORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST ON SUNDAY AS DRIER AIR MOVES INTO THE REGION. A FEW AFTERNOON STORMS WILL BE POSSIBLE MONDAY AND TUESDAY...BEFORE THE COVERAGE INCREASES ONCE AGAIN WEDNESDAY AND THURSDAY IN ADVANCE OF ANOTHER COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Special weather statement, Sep 5, 12:52 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1252 PM CDT FRI SEP 5 2014
TNZ076-096-051830-
MOORE TN-LINCOLN TN-
1252 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND NORTHEASTERN LINCOLN
COUNTIES UNTIL 130 PM CDT...
AT 1251 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYNCHBURG. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...TIMS FORD LAKE...BELLEVILLE...MIMOSA...HURDLOW...LOIS...
BOONEVILLE...MARBLE HILL AND MULBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3529 8627 3527 8627 3527 8628 3524 8628
3522 8632 3522 8629 3520 8631 3517 8630
3514 8645 3529 8658 3535 8648 3532 8645
3532 8642 3535 8641 3536 8633 3538 8632
TIME...MOT...LOC 1751Z 243DEG 3KT 3525 8643
RSBSpecial weather statement, Sep 5, 1:28 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
128 PM CDT FRI SEP 5 2014
ALZ005-051915-
LIMESTONE AL-
128 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 215 PM CDT...
AT 128 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HARVEST...OR 11 MILES NORTHEAST OF ATHENS...MOVING SOUTHWEST AT 5
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...ARDMORE...HARVEST...ELKMONT...HOLLAND GIN AND FRENCH MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3485 8678 3480 8679 3473 8690 3490 8708
3499 8687 3499 8678
TIME...MOT...LOC 1828Z 051DEG 6KT 3490 8682
RSBSpecial weather statement, Sep 5, 1:57 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
157 PM CDT FRI SEP 5 2014
ALZ006-051930-
MADISON AL-
157 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL
230 PM CDT...
AT 156 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWESTERN HUNTSVILLE. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...REDSTONE ARSENAL...ALABAMA A AND M
UNIVERSITY...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN
HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND HARVEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3475 8650 3464 8664 3465 8679 3484 8679
3488 8663
TIME...MOT...LOC 1856Z 053DEG 3KT 3478 8664
RSBSpecial weather statement, Sep 5, 2:10 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 210 PM CDT FRI SEP 5 2014 ALZ007-008-016-051945- CULLMAN AL-MARSHALL AL-MORGAN AL- 210 PM CDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...WEST CENTRAL MARSHALL AND SOUTHEASTERN MORGAN COUNTIES UNTIL 245 PM CDT... AT 209 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARAB. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARAB...BAILEYTON...EVA...FAIRVIEW...UNION GROVE...EDDY...RYAN CROSSROADS...JOPPA AND HULACO. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3437 8640 3422 8659 3430 8678 3450 8662 TIME...MOT...LOC 1909Z 131DEG 1KT 3434 8658 RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:53 AM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Sep 5, 1:28 PM CDT | Special Weather Statement | HUN | Limestone | 47 min |
| Sep 5, 1:57 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Sep 5, 2:10 PM CDT | Special Weather Statement | HUN | Marshall | 35 min |
| Sep 5, 2:42 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Sep 5, 2:50 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Sep 5, 3:08 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Sep 5, 3:13 PM CDT | Special Weather Statement | HUN | Limestone | 47 min |
| Sep 5, 5:06 PM CDT | Special Weather Statement | HUN | Marshall | 39 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.